Sponsored by NARCAN® Nasal Spray

Finding out that I lost my brother to an accidental overdose and telling my kids not only that their uncle had passed away, but how we lost him, was something I never thought I would have to go through. It’s something I never thought my kids would have to go through and I want to do everything in my power to help ensure other families never have to experience the same tragedy. That is why opioid overdose preparedness is a topic very near and dear to my heart. 

With the rise in synthetic opioids, such as fentanyl, it seems like every day we turn on the news and see the toll the epidemic is taking on our communities. The devastating stories are all around us, but many people are still not aware of NARCAN® Nasal Spray – a life-saving medicine that can reverse the effects of an opioid overdose in minutes. Unfortunately, this isn’t something many people discuss openly, but I believe it’s important to talk about and explain why this small, easy-to-use device should be in every first aid kit and as commonplace as a fire extinguisher. So, here’s why I keep NARCAN® Nasal Spray in my home and why you might want to consider it, too.

family signage of love messages

Losing Someone You Love to an Accidental Opioid Overdose

Having to tell my kids that their uncle was gone was one of the hardest things I have ever had to do. 

During that time, I learned about the terrifying reality of opioid overdoses. It is scary to think that opioid overdose is the leading cause of accidental death in the U.S. and these emergencies can happen unexpectedly – to anyone, anywhere at any time – even when opioids are prescribed for a medical reason. Just because you are taking an opioid that is prescribed, doesn’t mean you can’t have an accidental overdose. Anywhere opioids are present, there is a risk – whether someone is recovering from an injury, managing chronic pain or has a child who has been accidentally exposed. 

Believe me – as a mom of four, I understand accidents happen, but like so many parents, I try to be prepared as best I can. Opioid emergencies are no different. That’s why, after losing my brother, I made sure to learn the signs of an opioid overdose, so I could step up and take action:

  • Unusual sleepiness or unresponsiveness
  • Slow or absent breathing
  • Slow heartbeat or low blood pressure
  • Cold and clammy skin
  • Tiny pupils
  • Blue nails and lips

After my brother’s passing, I also heard about NARCAN® Nasal Spray for the first time. It’s an over-the-counter medicine that is easy to use and can reverse the effects of an opioid overdose in minutes. NARCAN® Nasal Spray can be a lifeline when given in time – a second chance – and anyone can use it to help save a life in an opioid emergency. 

woman holding narcan box
narcan in hand

The fear of losing someone you care about to an opioid overdose is something I wouldn’t wish on anyone, but I’m grateful for what my experience has taught me and how it’s motivated me to be better prepared to help others.

Be Ready to Rescue

Unfortunately, fatalities from opioid overdoses have risen by 58% from 2019 to 2021, and the epidemic is becoming even more urgent with the rise in synthetic opioids, like fentanyl. And as I mentioned, these opioid emergencies can happen anytime, anywhere – most often in our own homes. That’s why it’s so important to be ready to rescue whether you think you know someone with access to opioids or not. 

narcan sign

Know the signs of an accidental overdose and carry NARCAN® Nasal Spray with you wherever you go or keep it in your first aid kit so you can be prepared just in case. It’s small enough to fit in your bag and you can travel with it, or if you decide to keep it at home, just make sure to store it in a place that is easy to access and remember because every minute counts. Check out the video below for a quick tutorial on how to use NARCAN® Nasal Spray. It’s really simple and I learned that it’s safe to use even when opioids aren’t present.

Keeping NARCAN® Nasal Spray on hand, for me, an act of love. It’s a way to show support for my friends and anyone else who might need it. It’s a tangible expression of my commitment to their well-being. Get it online or at a local retailer and to learn more about how you can be ready to save a life, visit NARCAN.com. Use as directed.

This post is sponsored by NARCAN® Nasal Spray.

YOU MAY ALSO LIKE

Tips for Parenting In Style...

straight to your inbox
Never boring, always awesome. Keep up to date with the latest from City Girl Gone Mom.

SHOP THE LOOKS

Pin This Post

LISTEN TO THE PODCAST

Leave a Comment